Alert archive / Kansas / Red Flag Warnings in 2020
Red Flag Warning 18, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Nov 5, 2020, 5:13 PM CST for 6 counties in Kansas. It took effect at Nov 6, 2020, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2020, 5:13 PM CST (23:13 UTC)
- In effect from
- Nov 6, 2020, 12:00 PM CST
- Expired
- Nov 6, 2020, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3128 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883 WWUS83 KDDC 052313 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 513 PM CST Thu Nov 5 2020 ...ELEVATED TO NEAR-CRITICAL FIRE WEATHER CONDITIONS FRIDAY... KSZ043-061-062-074-075-084-070000- /O.UPG.KDDC.FW.A.0008.201106T1800Z-201107T0000Z/ /O.NEW.KDDC.FW.W.0018.201106T1800Z-201107T0000Z/ Scott-Hamilton-Kearny-Stanton-Grant-Morton- 513 PM CST Thu Nov 5 2020 /413 PM MST Thu Nov 5 2020/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 6 PM CST /5 PM MST/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062...074...075 AND 084... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon CST /11 AM MST/ to 6 PM CST /5 PM MST/ Friday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant and Fire Weather Zone 084 Morton. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Timing... * Relative Humidity...As low as 12 percent. * Temperatures...In the mid 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
2 follow-up statements
570 WWUS83 KDDC 060632 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1232 AM CST Fri Nov 6 2020 ...ELEVATED TO NEAR-CRITICAL FIRE WEATHER CONDITIONS TODAY... KSZ043-061-062-074-075-084-070000- /O.CON.KDDC.FW.W.0018.201106T1800Z-201107T0000Z/ Scott-Hamilton-Kearny-Stanton-Grant-Morton- 1232 AM CST Fri Nov 6 2020 /1132 PM MST Thu Nov 5 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062...074... 075 AND 084... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant and Fire Weather Zone 084 Morton. * Winds...South 20 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the upper 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
021 WWUS83 KDDC 061918 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 118 PM CST Fri Nov 6 2020 ...ELEVATED TO NEAR-CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... KSZ043-061-062-074-075-084-070000- /O.CON.KDDC.FW.W.0018.000000T0000Z-201107T0000Z/ Scott-Hamilton-Kearny-Stanton-Grant-Morton- 118 PM CST Fri Nov 6 2020 /1218 PM MST Fri Nov 6 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043...061...062...074...075 AND 084... * Affected Area...In Kansas...Fire Weather Zone 043 Scott...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant and Fire Weather Zone 084 Morton. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the upper 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 5, 4:36 PM CST, 37 minutes earlier.
Area forecast discussion, Nov 5, 4:36 PM CST, 37 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 436 PM CST Thu Nov 5 2020 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Friday) Issued at 1224 PM CST Thu Nov 5 2020 Quiet conditions for tonight as winds start switching back to the south as a developing lee side trough will be in eastern Colorado. Lower level moisture will also increase from central Oklahoma into south central Kansas. Some short term models are hinting at some fog/drizzle just outside of the forecast are in portions of central Oklahoma and southeast Kansas. Kept fog out the picture for now but clouds will probably be on the increase for our far eastern counties. Lows will be from the upper 30s to mid 40s. Friday a low pressure center near Denver will deepen and the trough in eastern Colorado will sharpen. As the pressure gradient tightens in western Kansas winds will start to pick up out of the south through late morning and by afternoon should be in the 20-35 mph range. The main driver of any fire danger tomorrow will be the winds as it looks like moisture levels will continue to rise in our east and the more southwest winds will be in eastern Colorado. RH values mainly for the counties along the Colorado border could fall to near 15% by afternoon. With mainly sunny skies, dry ground, and south winds we should see another day with afternoon highs in the 70s to around 80. .LONG TERM...(Friday night through Thursday) Issued at 133 PM CST Thu Nov 5 2020 Saturday will be another windy and warm day as the winds will stay strong out of the south 20-35 mph. Moisture levels should increase for the entire area so that will help to keep the fire danger lower. The models are also showing a cooler air mass advecting in from the southeast all day long so highs on Saturday will be slightly cooler in the lower 70s. For the rest of the weekend into early next week a large trough moves into the Rockies and this will keep the winds continuing on the strong side through Sunday. Pacific and gulf moisture should also continue to advect in through Monday. As the trough approaches the central and northern plains by late Monday a stronger baroclinic zone develops as colder air moves into the northern plains. At this point as the colder air moves through Kansas it will be more of a brief cool down and the upper level energy appears to be more progressive than a closed low. As a result with moisture in place and warmer temperatures we could see some thunderstorms develop along the cold from late Monday night into Tuesday mainly in central and eastern Kansas. Depending on how quickly and how cold the air is on Tuesday we could see some of the rain change to snow mainly in our northwest areas with the greater chance of snowfall accumulation more into Goodland's area. Thursday shows signs of another fast moving shortwave trough coming into the central plains with a strong baroclinic zone. There is the possibility again of rains and possibly storms in central Kansas. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 432 PM CST Thu Nov 5 2020 VFR conditions for the entirety of the period with light southerly winds and clear skies overnight due to radiational cooling. After 16Z, winds will pick up with gusts up to 25-30kts due to a deepening leeside trough over eastern Colorado coupled with daytime heating mixing boundary layer winds to the surface. These winds will last through the end of the period before easing after sunset. Skies will remain clear and no other weather elements are expected at this time. && .FIRE WEATHER... Issued at 141 PM CST Thu Nov 5 2020 Updated the fire weather watch for Friday afternoon to include Scott, Kearny, Grant, and Morton counties along with Hamilton and Stanton. With temperatures forecast to be in the 80s and dewpoints in the mid 20s...relative humidity values will fall to right around 15%. Wind speeds will increase out of the south in the afternoon to 20-30 mph with gusts to 40. At this point kept it a fire weather watch because of the more southerly winds...but if subsequent updates start noticing a more southwest wind it may be upgraded to a red flag warning for tomorrow. && .PRELIMINARY POINT TEMPS/POPS... DDC 42 75 52 70 / 0 0 0 0 GCK 39 76 50 70 / 0 0 0 0 EHA 42 80 50 71 / 0 0 0 0 LBL 39 76 49 71 / 0 0 0 0 HYS 42 77 54 71 / 0 0 0 0 P28 45 70 53 69 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch Friday afternoon for KSZ043-061-062-074-075- 084. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Lowe FIRE WEATHER...Tatro
Hazardous weather outlook, Nov 5, 2:27 AM CST, 14 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 227 AM CST Thu Nov 5 2020 KSZ030-031-043>046-061>066-074>081-084>090-060830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 227 AM CST Thu Nov 5 2020 /127 AM MST Thu Nov 5 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Days 2-7 Discussion ------------------- Gusty south winds and low relative humidity will create elevated to near-critical fire weather conditions in southwest Kansas near and along the Colorado border Friday. A heightened fire weather risk will continue for portions of southwest and central Kansas each day through the weekend and into early next week. Outdoor burning is discouraged. Days 2-7 Hazards ---------------- * Friday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Monday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday No hazards. * Wednesday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 4:20 AM CST | Fire Weather Watch | DDC | Grant, Hamilton, Kearny, Morton, Scott, Stanton | 13 hr |
Nearby
Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.